sorry to hear your feeling rough because of the treatment, i had 6 fec and finished the end of August, and like so many have said each dose is different. i also found getting through one day at a time helped, and do what ever is good for you, while you are feeling that way. for me i used to escape to my sisters for about a week, while symptoms where so bad, (hubby not very good at handling sickness) . i used to have terrible sickness , until they give me emend.
i too found lime cordial helpful, because i couldnt stand sweet things. and tea definatly a no no. when i couldnt eat, i just picked at a slice of dry wholemeal bread.
i think we have to just except for about a week, we normally feel crap. but i was usually out and about after that, (even if it was difficult somedays) i really hope you find a way to manage the symptoms, but just remember nothing last for ever. seems awful while your going through it, but when you look back after, it seems to have passed so quickly.
take care, hope things get easier. x
I had a terrible stomach...sounded like my washing machine draining...after FEC#2. I was given Omeprazole to settle my stomach in the days straight after chemo...turns out its a reaction to the steroids, so I take the tabs on the days I take steroids and for a day after and that seems to do the trick.
I love tea but can't stomach the stuff straight after chemo...the only thing I can manage is ice-cold water from the fridge and even then I can't stand sparkling water which I used to drink loads of in my pre-chemo days. By the 3rd week I can usually drink tea again, but I can understand the struggle to keep your fluid intake up when you don't fancy anything. I can only suggest trying lots of different things in case you find something that does work for you. I quite like tomato juice and I was drinking quite a lot of lucozade after FEC#3 but I had a cold and sinusitis and was trying to get some energy back...haven't touched the stuff since!!
Are the chest pains heart related? Some people seem to have a racing heart from the steroids...maybe worth an ECG at the next hospital visit? I do get pains in my neck/shoulders/upper back/ribs on about day 4-5 ish...sort of like a muscle injury and really sore to touch. Not sure why...
FEC#2 dragged me down with the steroid reaction and then a week of horrible dizzy spells (my fault as I wasn't giving in to my body telling me to rest)...like you I only had 1 good week. FEC#3 came with no good weeks as I had the cold for most of the time and developed a sinus infection that nearly got me hospitalised. I had FEC#4 last week and am feeling pretty good and hope to get back to work on Monday. Each time it's different and you can really only go from day to day. I really do hope you start to feel better soon...
Love 'n hugs, Sarahxx
I just thought I would post a reply, I finished my chemo six weeks ago now and had 3 FEC and 3 Taxotare (DOC) and had my mastectomy 2 half weeks ago. I had just about had every side effect listed infact I was almost ticking them off at one point! Unfortunately my poor body was very sensitive to all the drugs I had, but keep plugging on because there is light at the end of the tunnel. I found an amazing inner strengh that I did not realise I had even after been trapped in my bed for 4 days!!! Just think how amazing those drugs are and that they are fixing you, having had my chemo first I could feel my lump / alien shrinking which was encouraging but at the end of the day It's a clean up job regardless to surgery first or afterwards it just makes you feel pants while it's doing it! Drink loads of water, eat loads of fruit and pop the senerkot. Keep smiling 🙂
I found diluted lime cordial with ice was tolerable and chilled sparkling water too.I couldnt take any thing with milk even tea.Ice lollies made with fresh fruit juice were nice too.
Thank you for your advice, I will talk to my Onc on Monday.
One of my problems is I am under 2 hospitals Surgery at one where my BCN is & then Chemo in London so it gets a bit confusing who to ask what.
Please take care of yourselves and good luck with future treatments.
Loads of hugs
Milk is the one thing I craved for about 5 days after. Like Bella
Have had rotten headache for a few days now (now on day 9) and it feels like I have a weight on my head. Like you, tablets wont shift it. and I have turned into a physco over last two days.....talke about Jekyll and Hyde!!!
Not sure I can be of much help as I've only had 1 FEC so far, but found I couldn't drink anything with water in it, including tea, coffee etc. However, I drank gallons of orange juice, just the normal stuff out of a carton. Wirth a try?
Have you tried asking your BCNs for advice?
Hope you feel better soon, Bella x
Had 6 FEC finished June 08 have to say each one was different in how I felt the only thing that was the same was that the weekend after chemo I would be in bed for the entire 2 days with such a bad headache ( Icouldnt stnd light or noise) and tablets never seemed to touch it. But apart from that I seemed to feel different with each one I really did struggle with fluids and tried every type of tea, the one thing I did get on ok with was lime cordial made with water.
I also had the chest pain in mx site after chemo but it eased after a few days.
It is really hard not to be the bitch from hell LOL but I think most family members do appreciate what you are going through and if things get too much come on here and have a rant it does make you feel better knowing that people understand why you feel the way you do.
Good luck with rest of your chemo and just one thought I did suffer terribly with constipation (cant believe they dont give gas and air for that) used Movicol (spelling) and senerkot.
Love and hugs
I can't really help re your struggle to eat and drink but this will bump thread back to top so hopfully someone else will be able to help. I was told that scar from my mx might seem sore and look red due to chemo breaking down skin tissue. Have had 1 FEC so far.
Sorry can't be of more help
Mean't to be having 3rd FEC next week but the last one really seemed to drag me down for 2 weeks (only 1 good week).
Had trouble eating as I had terrible stomache pains & drinking was really hard, tried heral tea's, soda water, water, pineapple juice, etc but struggled to intake any liquids, can anyone suggest something as i'm getting desperate.
Also is it normal to get chest pains after having FEC plus I've also noticed that my left breast goes red where scare's are( will talk to Onc next week).
Have lost my hair now but love my wig, I still have my eye brows & eye lashes.
My skin is in wonderful condition and everyone I see say I look wonderful.
I have also become the bitch from hell, my family are really suffering on my bad weeks.
Look after yourselves